Wisconsin, 2015

Hail in Wisconsin, June 9, 2015

June 9, 2015 · NWS DLH · 1 event in 1 county or zone

A thunderstorms dropped quarter-sized hail near Butternut, WI in Ashland County during the evening of June 9th. The storm also caused strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A thunderstorms dropped quarter-sized hail near Butternut, WI in Ashland County during the evening of June 9th. The storm also caused strong winds. A 48 mph gust was measured. The winds brought down a few small branches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 9, 6:02 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 9, 6:02 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
702 PM CDT TUE JUN 9 2015

.UPDATE...
ISSUED AT 702 PM CDT TUE JUN 9 2015

UPDATED AVIATION DISCUSSION FOR 00Z TAF ISSUANCE BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY AFTERNOON)
ISSUED AT 319 PM CDT TUE JUN 9 2015

MAIN CONCERNS IN THE SHORT TERM REMAIN FOCUSED AROUND THE POTENTIAL
FOR STRONG TO POSSIBLY SEVERE CONVECTION ACROSS THE REGION LATER
THIS AFTERNOON INTO THE EVENING.

MUCH OF THE NORTHLAND HAS BEEN ENSHROUDED UNDER A CANOPY OF MID AND
HIGH LEVEL CLOUDS TODAY AS REMNANTS OF A WEAK CONVECTIVE SYSTEM IN
THE DAKOTAS TRACKED THROUGH NRN MN THIS MORNING AND AFTERNOON. HAVE
SEEN A BAND OF LIGHT RAIN EXTEND FROM AROUND RED LAKE TO NEAR GRAND
RAPIDS...KEEPING THIS AREA OF NE MN COOLER THAN EXPECTED...AT LEAST
SO FAR. LATEST VISIBLE SATELLITE IMAGERY STARTING TO SHOW QUITE A
BIT OF CLEARING OF THE CLOUDS OVER NW AND N-CENTRAL MN AHEAD OF THE
SFC COLD FRONT JUST STARTING TO MOVE INTO FAR NWRN MN.

UPPER S/W DROPPING IN FROM THE NW PROVIDING ENOUGH LARGE SCALE LIFT
WITH THE SFC FRONT TO INITIATE A BAND OF CUMULUS...WHICH WILL
EVENTUALLY DEVELOP INTO A LINE OF STRONG AND POSSIBLY SEVERE
CONVECTION. SFC-BASED CAPE VALUES HAVE RISEN TO AROUND 1500-2000
J/KG JUST AHEAD OF THE FRONT WHERE THE CAP HAS ERODED. THIS WILL
ALLOW THE CONVECTION TO BECOME ROOTED NEAR THE SFC AND EVENTUALLY
TAP INTO A WELL MIXED BL AND DEEPLY SHEARED 0-6KM LAYER. SHORT-TERM
HIGH-RES GUIDANCE...INCLUDING THE LATEST RUNS OF THE
HRRR...BEGINNING TO GET A BETTER HANDLE ON THE LOCATION AND TIMING
OF THE CONVECTION. SHOULD START TO SEE STORMS INITIATE AHEAD OF THE
FRONT ACROSS N-CENTRAL MN...BACK INTO CENTRAL/W-CENTRAL MN AROUND
21-22Z. THESE STORMS WILL EVOLVE AND GROW QUICKLY AS THEY MOVE EWD
INTO THE EARLY EVENING. A FEW STRONG/SEVERE STORMS ARE POSSIBLE.

TEMPERATURES HAVE RISEN INTO THE 70S AND 80S ACROSS THE NORTHLAND
WITH DEW POINTS INTO THE 50S AND LOWER 60S. AS THE CLEARING
CONTINUES INTO THE AREA IN THE NEXT 4 TO 6 HOURS...TEMPERATURES WILL
CLIMB ANOTHER 5 TO 10 DEGREES...WHICH WILL HELP DESTABILIZE THE BL
EVEN MORE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH BRIEF HEAVY DOWNPOURS AND A FEW TORNADOES
POSSIBLE AS WELL. BE ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE
ISSUED LATER TODAY AND TONIGHT.

WEATHER CONDITIONS QUIET DOWN LATER TONIGHT AS THE MORE STABLE AIR
MOVES IN BEHIND THE FRONT. WILL SEE WINDS INCREASE OUT OF THE NW
IMMEDIATELY BEHIND THE FRONT...BUT SUBSIDE SUBSTANTIALLY BY THE
MORNING HOURS. COULD POTENTIALLY SEE PATCHY FOG IN AREAS WHERE THE
WINDS DIE DOWN CO-LOCATED WITH REGIONS THAT RECEIVE SOME RAIN.
TEMPERATURES COOL INTO THE 50S TONIGHT. HIGH PRESSURE BUILDS IN
TOMORROW WITH DRY CONDITIONS EXPECTED...GUSTY NW WINDS IN THE LATE
MORNING AND AFTERNOON AND HIGHS INTO THE 70S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 319 PM CDT TUE JUN 9 2015

WEAK HIGH PRESSURE WILL BE SETTLING OVER THE NORTHLAND WEDNESDAY
NIGHT AT THE BEGINNING OF THE EXTENDED PERIODS. HIGH PRESSURE SHOULD
KEEP A STRONG INFLUENCE ON MOST OF THE DULUTH CWA THROUGH THURSDAY.
TEMPS SHOULD BE SEASONABLY COOL AT NIGHT WITH CLEAR SKIES AND LIGHT
WINDS..WITH TEMPS WARMING WELL INTO THE 70S IN MOST LOCALES FOR
THURSDAY. HOWEVER..SURFACE FLOW WILL BECOME MORE E/NE WITH TIME ON
THURSDAY IN RESPONSE TO THE RIDGE MOVING EAST AND THE APPROACHING
TROF ON THE PLAINS. THUS..THURSDAY COULD BE A SOMEWHAT ROBUST LAKE
BREEZE DAY BY MID-LATE AFTERNOON..WITH THE POTENTIAL FOR A SMALL
CRAFT ADVISORY BEING NEEDED ON PARTS OF SW LK SUPERIOR.

MODELS STILL HAVE SOME DIVERSITY ON THE SOLUTIONS FOR THE THUR
NIGHT/FRI TIME PERIOD IN HANDLING THE S/W TROF AND SFC LOW EJECTING
ENEWD ACROSS IOWA/SRN WISCONSIN. HOWEVER..THERE SEEMS TO BE SOME
CONVERGENCE AT LEAST IN THE KINEMATIC AND MASS FIELDS TO SUGGEST
THAT THE FOCUS FOR TSTORMS AND POTENTIAL HEAVY RAIN WILL BE SOUTH OF
THE DULUTH CWA.  WE TRIMMED POPS A BIT ON THE NORTHERN EXTENSION OF
THE PREVIOUS FORECAST..AND ADJUSTED THE HIGHEST POPS AND QPF
SLIGHTLY FARTHER SOUTHWARD FOR NOW. IF CURRENT MODEL TRENDS
CONTINUE..WE MAY NEED TO ADJUST THINGS EVEN FARTHER SOUTH IN FUTURE
ISSUANCES.

HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THIS SYSTEM
SHOULD ONCE AGAIN PUSH THE FRONTAL ZONE FAR ENOUGH SOUTH TO LEAVE
THE DLH CWA WITH MINIMAL CHANCES FOR ANY PRECIP FRIDAY NIGHT INTO
EARLY SUNDAY.  THEREAFTER..WARM/MOIST ADVECTION WILL ENCROACH ON OUR
WESTERN CWA BY SUNDAY AFTERNOON..RESULTING IN ANOTHER CHANCE OF
THUNDERSTORMS LATE SUNDAY THROUGH MONDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 702 PM CDT TUE JUN 9 2015

S/W TROF AND ASSOCIATED COLD FRONT WILL MOVE SOUTHEASTWARD ACROSS
THE AREA THIS EVENING..WITH SCATTERED THUNDERSTORMS DEVELOPING
ALONG THE FRONT THE NEXT FEW HOURS. THE BEST CHANCES FOR T-STORMS
DIRECTLY AFFECTING TERMINAL SITES ARE AT KHIB/KDLH/KHYR. SHORT
PERIODS OF MVFR CONDITIONS ARE POSSIBLE WITH THESE STORMS..BUT
GENERAL VFR CONDITIONS ARE EXPECTED FOR MOST OF TONIGHT WITH WINDS
SHIFTING TO THE NW AS THE FRONT PASSES THROUGH 06Z. NW SURFACE WINDS
COULD BE GUSTY FOR A FEW HOURS THURSDAY MORNING AS RIDGE BUILDS IN
WITH A RATHER TIGHT SURFACE GRADIENT. A BIGGER AVIATION PROBLEM
TOMORROW MAY BE REDUCED VISIBILITY IN HAZE/SMOKE. VISIBLE SAT
IMAGERY CLEARLY SHOWS ANOTHER LARGE PLUME OF SMOKE FROM CANADIAN
FOREST FIRES HEADED FOR THE DULUTH TAF SITES..AS VIZ RESTRICTIONS
TO BETWEEN 3-6 MILES APPEAR LIKELY FOR A DECENT PART OF THE DAY.
RIGHT NOW WE HAVE THESE PREVAILING CONDITIONS STARTING OVER THE
MIDDAY HOURS..BUT THE ONSET TIME COULD BE EARLIER THAN THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  56  75  53  69 /  50   0   0  10
INL  51  75  47  77 /  10  10   0  10
BRD  56  76  56  72 /  10   0  10  30
HYR  58  77  52  73 /  60   0  10  30
ASX  57  75  50  70 /  60   0   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

UPDATE...MILLER
SHORT TERM...BJT
LONG TERM...MILLER
AVIATION...MILLER
Hazardous weather outlook, Jun 9, 12:57 PM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
157 PM CDT TUE JUN 9 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
157 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN FROM LATE THIS AFTERNOON
INTO THIS EVENING IN ASSOCIATION WITH A COLD FRONT MOVING ACROSS THE
REGION. THE GREATEST COVERAGE AND INTENSITY OF THUNDERSTORMS IS
EXPECTED ROUGHLY BETWEEN 5 PM AND 9 PM THIS EVENING...AND GENERALLY
ALONG AND EAST OF LINE ROUGHLY FROM VOYAGEURS NATIONAL PARK...TO
GRAND RAPIDS... TO BRAINERD.  THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS UP TO 65 MPH...LARGE HAIL UP TO THE
SIZE OF PING PONG BALLS AND LOCALLY HEAVY RAINFALL RATES. THE THREAT
FOR TORNADOES IS VERY LOW...BUT CANNOT BE ENTIRELY RULED OUT. PLEASE
REMAIN CURRENT WITH THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS COULD AFFECT PARTS OF NORTHWEST AND CENTRAL WISCONSIN
THURSDAY NIGHT AND FRIDAY.  THE GREATEST COVERAGE OF STORMS IS
EXPECTED TO REMAIN CONFINED TO AREAS ROUGHLY ALONG AND SOUTH OF THE
HIGHWAY 70 CORRIDOR FROM THE HAYWARD LAKES AREA...TO PARK FALLS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON
INTO EARLY TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING...AND REPORTS OF HAIL SIZE...AND WINDS SPEEDS AND
WIND DAMAGE...WILL BE APPRECIATED.

LSZ121-140>148-101200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-SAND ISLAND TO
BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
157 PM CDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR THIS
EVENING. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING CLOUD TO
WATER LIGHTNING... LOCAL WIND GUSTS IN EXCESS OF 45 KNOTS AND
LOCALLY HIGHER WAVE HEIGHTS THAT COULD BUILD VERY QUICKLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 9, 9:09 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1009 PM CDT TUE JUN 9 2015

WIZ002>004-100330-
ASHLAND-BAYFIELD-IRON-
1009 PM CDT TUE JUN 9 2015

...THUNDERSTORM MOVING INTO ASHLAND AREA...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOQUAH...MOVING EAST AT 55 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ASHLAND...            ODANAH...             GURNEY...
  CEDAR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4650 9116 4668 9111 4665 9090 4660 9092
      4664 9079 4661 9057 4660 9056 4660 9049
      4659 9047 4639 9054

LE
Special weather statement, Jun 9, 9:34 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1034 PM CDT TUE JUN 9 2015

WIZ003-004-100400-
ASHLAND-IRON-
1034 PM CDT TUE JUN 9 2015

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN ASHLAND COUNTY...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF HIGH BRIDGE...MOVING EAST AT 50
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  COPPER FALLS STATE PARK...                  GURNEY...
  CEDAR...              UPSON...              SAXON...
  KIMBALL...            IRON BELT...          MONTREAL...
  HURLEY...             GILE...               PENCE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4623 9028 4639 9090 4663 9085 4664 9080
      4662 9062 4645 9019

LE
Special weather statement, Jun 9, 9:57 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1057 PM CDT TUE JUN 9 2015

WIZ003-008-009-100415-
ASHLAND-PRICE-SAWYER-
1057 PM CDT TUE JUN 9 2015

...STRONG STORMS MOVING ACROSS SAWYER COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF CHIPPEWA LAKE...MOVING EAST AT 40
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  WINTER...             BLAISDELL LAKE...     LORETTA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4594 9063 4571 9073 4586 9124 4604 9117

LE
Special weather statement, Jun 9, 10:00 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1100 PM CDT TUE JUN 9 2015

WIZ004-100415-
IRON-
1100 PM CDT TUE JUN 9 2015

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IRON COUNTY...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENCE...MOVING EAST AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  HURLEY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4631 9043 4657 9047 4656 9040 4655 9039
      4654 9030 4651 9026 4651 9022 4646 9016
      4634 9010 4631 8995 4629 8991 4623 8992

LE
Special weather statement, Jun 9, 10:13 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1113 PM CDT TUE JUN 9 2015

WIZ002-003-008-009-100430-
ASHLAND-BAYFIELD-PRICE-SAWYER-
1113 PM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS OVER PARTS OF CHEQUAMEGON NATIONAL FOREST...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLAISDELL LAKE...MOVING EAST AT 45 MPH.
ANOTHER STORM WAS NEAR TEAL LAKE...AND ANOTHER 5 MILES SOUTHWEST OF
GLIDDEN...ALSO MOVING EAST AT 45 MPH.

THE STRONGEST OF THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY
SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...            PARK FALLS...         FIFIELD...
  BLAISDELL LAKE...     MOOSE LAKE 5...       TEAL LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4613 9030 4573 9045 4582 9101 4616 9122
      4622 9094

LE
Special weather statement, Jun 9, 10:30 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1130 PM CDT TUE JUN 9 2015

WIZ003-004-008-009-100445-
ASHLAND-IRON-PRICE-SAWYER-
1130 PM CDT TUE JUN 9 2015

...STRONG THUNDERSTORM OVER SOUTHERN ASHLAND COUNTY...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GLIDDEN...MOVING EAST AT 50
MPH. ANOTHER STORM WAS 7 MILES WEST OF PARK FALLS...ALSO MOVING EAST
AT 50 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...            BUTTERNUT...          PARK FALLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM TALL OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4614 9020 4572 9036 4581 9083 4605 9092
      4621 9086

LE

The radar

The Duluth radar (KDLH), 163 km away, was scanning. The volume nearest the first event began at 04:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ashland

When
June 9, 10:46 PM CST
Where
Ashland County, 2.04 mi ESE of Butternut
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.010, -90.460

The hail was accompanied by a 48 mph measured wind gust. A few small branched came down in the wind.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580085.